Related News
Is there any relationship between dialysis and itching?
Question
I am a 65 years old man on CAPD dialysis since the last 10 months. I want to know if Bactroban ointment(mupirocin) can be applied daily to the exit site? The skin around the exit site is itchy and sometimes it pains too. Can I apply paraffin oil to reduce the severe itching problem on my back? Can you suggest me some skin lotions as well - is loratidine tablet safe? I never took erythropoietin hormone injection since I am on dialysis but my haemoglobin level is always around 9 - 10 gm/dl. If I have 90% kidney failure, then how come I have this much haemoglobin? Most of the time I undergo only two exchanges a day.
Expert Answer
V
Dr Vijay KherJun 10, 2006
Chairman,
Department of Nephrology and Kidney transplant Medicine,
Fortis Kidney and Urology Institute,
Fortis Escorts Hospital, New Delhi
Department of Nephrology and Kidney transplant Medicine,
Fortis Kidney and Urology Institute,
Fortis Escorts Hospital, New Delhi
You need to do adequate dialysis - two exchanges are inadequate. You will require 3-4 exchanges. Once you do good exchanges your itching might subside. It is usually a sign of inadequate dialysis. Also check Calcium, phosphorus, alkaline phosphatase and intact PTH in blood. You can use any oil - paraffin oil is also fine. There is no need to use Bactroban every day - if you keep your exit site dry & clean. You will need Inj. Erythropoietin to target your haemoglobin to 11-12 gms%. You should do these in consultation with your nephrologist.
Advertisement